Medicine Reaction, Swelling

Swelling can be a sign that you are having an allergic reaction to a medicine. This can happen with almost any medicine. Many prescription and nonprescription medicines also may cause swelling as a side effect. A few examples are: Corticosteroids. Hormones, such as birth control pills and hormone therapy used to treat…

Medicine Reaction, Swelling

Medicine Reaction, Swelling

Swelling can be a sign that you are having an allergic reaction to a medicine. This can happen with almost any medicine.

Many prescription and nonprescription medicines also may cause swelling as a side effect. A few examples are:

  • Corticosteroids.
  • Hormones, such as birth control pills and hormone therapy used to treat menopause symptoms.
  • Some blood pressure medicines.

Credits

Current as ofJune 26, 2019

Author: Healthwise Staff
William H. Blahd, Jr., MD, FACEP - Emergency Medicine
Adam Husney, MD - Family Medicine
Kathleen Romito, MD - Family Medicine

This information does not replace the advice of a doctor. Healthwise, Incorporated, disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. Learn how we develop our content.